JournalsifbVol. 2, No. 2pp. 181–200

Distribution of vortices in a type-II superconductor as a free boundary problem: existence and regularity via Nash-Moser theory

  • Régis Monneau

    CERMICS - ENPC, Marne-La-Vallée, France
  • Alexis Bonnet

    Université de Cergy-Pontoise, France
Distribution of vortices in a type-II superconductor as a free boundary problem: existence and regularity via Nash-Moser theory cover
Download PDF

Abstract

This paper is concerned with a model describing the distribution of vortices in a Type-II superconductor. These vortices are distributed continuously and occupy an unknown region D with [part]D representing the free boundary. The problem is set as follows: two constants H0 > H1 > 0 are given, to find an open subset D of the smooth bounded open set [ohm] [sub] R2 and a function H defined on [ohm]\D such that {div(F(|[nabla] H|2) [nabla] H) - H=0 in [ohm]\D where the function F is analytic positive increasing H=H0 on [par][ohm] H=H1 on [par]D [par]H[horbar][par]n = [par]D. Here we prove the existence of a solution with a domain D having an analytic boundary. We use the Nash-Moser inverse function theorem applied to a degenerate case.

Cite this article

Régis Monneau, Alexis Bonnet, Distribution of vortices in a type-II superconductor as a free boundary problem: existence and regularity via Nash-Moser theory. Interfaces Free Bound. 2 (2000), no. 2, pp. 181–200

DOI 10.4171/IFB/17